clopen.solutions
OP-00479 Solution claimed

Local no-slip Navier–Stokes theory under non-small transport noise

Submit a result

Let $D \subset \mathbb{R}^3$ be a bounded domain with smooth boundary, let $\nu > 0$, and let $b_1, \dots, b_K \in C^\infty(\overline{D}; \mathbb{R}^3)$ be divergence-free vector fields tangent to $\partial D$ that satisfy the stochastic parabolicity condition $$\nu I - \tfrac12 \sum_{k=1}^K b_k \otimes b_k \ge \delta I \quad \text{on } \overline{D}$$ for some $\delta > 0$. Let $\mathbb{P}_D$ be the Helmholtz projection, let $W^1, \dots, W^K$ be independent standard Brownian motions, and consider the Itô equation with the no-slip condition $$du = \bigl[\nu \mathbb{P}_D \Delta u - \mathbb{P}_D \nabla \cdot (u \otimes u)\bigr]\,dt + \sum_{k=1}^K \mathbb{P}_D\bigl[(b_k \cdot \nabla) u\bigr]\,dW^k_t, \qquad u|_{\partial D} = 0,$$ understood in the weak solenoidal $W^{-1,4}$ space, or equivalently through the extrapolated Dirichlet Stokes semigroup. In two dimensions, on an arbitrary open set with the no-slip condition, Agresti and Veraar proved global well-posedness in $L^2$ under the analogous parabolicity condition. On $\mathbb{R}^3$ they proved local well-posedness in critical Besov spaces for transport noise that satisfies the parabolicity condition and is nearly constant at infinity, with no smallness assumption. They observe that for transport noise small in $L^\infty$, the stochastic maximal regularity needed on a domain with the no-slip condition follows from that of the Stokes operator by a perturbation argument.

Problem. For every smooth divergence-free $u_0$ vanishing on $\partial D$, does the equation have a pathwise unique local adapted solution $$u \in C\bigl([0,\tau]; B^{1/2}_{4,4}(D; \mathbb{R}^3)\bigr) \cap L^4\bigl(0,\tau; W^{1,4}_0(D; \mathbb{R}^3)\bigr)$$ for an almost surely positive stopping time $\tau$, with continuous dependence in probability after common stopping? Only the parabolicity condition above is assumed on the noise amplitude, not a small norm of $b$.

Source: Agresti and Veraar (2025), Open Problem 9, which asks for local well-posedness in their critical-space framework for some choice of its parameters; stated by AIM — Open Applied Problems for one fixed subcritical solution class.

Imported from github.com/MColbrook/AIM.

Classification

Primary
PR — Probability
Secondary
AP
Keywords
AIM Open Applied Problems, no-slip boundary conditions, stochastic Navier–Stokes equations, transport noise

References

@article{agresti2025survey,
  author        = {Agresti, Antonio and Veraar, Mark},
  title         = {Nonlinear {SPDE}s and maximal regularity: an extended survey},
  journal       = {NoDEA Nonlinear Differential Equations Appl.},
  volume        = {32},
  number        = {6},
  year          = {2025},
  pages         = {123},
  doi           = {10.1007/s00030-025-01090-2},
  eprint        = {2501.18561},
  archivePrefix = {arXiv},
}
@misc{aim-stochastic-navier-stokes-no-slip-local,
  author       = {Brunton, Steve and Colbrook, Matthew J. and de Hoop, Maarten V. and Stepaniants, George and Townsend, Alex and Ward, Rachel},
  title        = {{Local no-slip Navier–Stokes theory under non-small transport noise}},
  howpublished = {AIM --- Open Applied Problems, GitHub repository},
  year         = {2026},
  url          = {https://github.com/MColbrook/AIM/blob/a153f469ee0ea64e876b2ad97c79d252c19a3e22/problems/458-stochastic-navier-stokes-no-slip-local.md},
  note         = {Entry 458 at commit a153f46, 2026-10-13},
}

Resolution claims

Kaiwen Jin

We consider the three-dimensional incompressible Navier--Stokes equation on a bounded smooth domain with no-slip boundary condition and finitely many smooth, divergence-free, boundary-tangent transport noises. We prove local pathwise well-posedness under the stochastic parabolicity condition $\nu I-\frac12\sum_k b_k\otimes b_k\geq\delta I>0$, without an additional smallness assumption on the noise. For smooth compatible initial data the solution is continuous in $B^{1/2}_{4,4}$ and belongs …

Full resolution · not verified · fidelity not established · posted on GitHub 18 Oct 2026

Status history

WhenChangeByReason
2026-10-23 Open → Solution claimed The registry's curators Local no-slip Navier--Stokes equations under stochastic parabolicity v1 recorded from AIM @ 8729eab, paper/paper.pdf.

Citing this problem

This identifier is permanent. It will not change if the problem is solved, reclassified or withdrawn.

OP-00479, "Local no-slip Navier–Stokes theory under non-small transport noise", clopen.solutions.